Alert archive / Indiana / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Mar 4, 2026, 8:18 PM EST for 4 counties in Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2026, 8:18 PM EST (01:18 UTC)
- Expired
- Mar 4, 2026, 11:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartholomew County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 9:00 PM EST | FLOOD | Westport 5 Ese, IN | Late report of bridge washed out by flood on County Road 1100 North. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WGUS53 KIND 050118
FFWIND
INC005-031-071-079-050415-
/O.NEW.KIND.FF.W.0001.260305T0118Z-260305T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
818 PM EST Wed Mar 4 2026
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southeastern Bartholomew County in central Indiana...
Southern Decatur County in central Indiana...
Northeastern Jackson County in south central Indiana...
Northern Jennings County in southeastern Indiana...
* Until 1115 PM EST.
* At 818 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts up
to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Westport, Jonesville, Millhousen and Grammer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3907 8588 3918 8567 3931 8530 3927 8530
3920 8544 3915 8544 3902 8579 3901 8587
3902 8590 3905 8590
FLASH FLOOD...RADAR INDICATED
$$
Eckhoff1 follow-up statement
141
WGUS73 KIND 050413
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1113 PM EST Wed Mar 4 2026
INC005-031-071-079-050423-
/O.EXP.KIND.FF.W.0001.000000T0000Z-260305T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bartholomew IN-Decatur IN-Jackson IN-Jennings IN-
1113 PM EST Wed Mar 4 2026
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EST THIS EVENING FOR
SOUTHEASTERN BARTHOLOMEW, SOUTHERN DECATUR, NORTHEASTERN JACKSON AND
NORTHERN JENNINGS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 PM EST Thursday for
portions of central, east central, south central, southeast,
southwest, and west central Indiana.
&&
LAT...LON 3907 8588 3918 8567 3931 8530 3927 8530
3920 8544 3915 8544 3902 8579 3901 8587
3902 8590 3905 8590
$$
KFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 6:50 PM EST, 1 hour 28 minutes earlier. Its key messages:
- Near daily rain and occasional thunderstorm chances this week into early next, with an additional 2 to 4 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana creeks and rivers.
- A few strong to severe storms possible into tonight generally south of I-70.
- Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well.
Area forecast discussion, Mar 4, 6:50 PM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 650 PM EST Wed Mar 4 2026 .KEY MESSAGES... - Near daily rain and occasional thunderstorm chances this week into early next, with an additional 2 to 4 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana creeks and rivers. - A few strong to severe storms possible into tonight generally south of I-70. - Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well. && .SHORT TERM (This evening through Thursday)... Issued at 323 PM EST Wed Mar 4 2026 Tonight through Thursday.... Surface frontal boundary extends along the Ohio River valley of southern Indiana just south of central Indiana. A weak-moderately unstable airmass exists across the region, with elevated MUCAPE values on the order of 500-1000 J/KG north of the front. A well defined MCV in the vicinity of STL has supported recent convective line development over the MS valley of Southern IL. This activity is expected to be maintained and strengthened as it rides along and just north of the surface frontal boundary into southern portions of central Indiana late this afternoon/early evening. With 30-40 kts of deep layer shear, updraft rotation will be sufficient for organized multicells and weak supercell structures. Mid level lapse rates are not overly steep (6.5-7 C/km) but sufficient to enhance the potential for marginally severe hail production. There is an outside chance of an isolated damaging wind gusts/tornado along the frontal boundary in far southern counties of central Indiana if sufficient surface based buoyancy can be realized. An increasing 850mb jet impinging on stationary front over the central Plains/Ozarks along with an approaching mid level shortwave trough will lead to regeneration and increase in a large area of convection west of central Indiana later this evening moving into central Indiana overnight. Recent rainfall of 2-4 inches has lead to fairly saturated grounds and rivers to rise into minor to moderate flooding generally along and south of I-70. Expectation is for additional 1-3 inches of rainfall to occur with these areas as multiple rounds of convection move through Thursday morning. Therefore a Flood watch has been issued through noon Thursday with the potential for minor low lying flooding and continued increase in river/creek flooding. The mid level shortwave is expected to pass through central Indiana tomorrow afternoon. There is a chance for scattered TS development prior to frontal/shortwave trough passage. Thursday Night and Friday... The frontal boundary is expected to become stationary along the Ohio River valley Thursday night before lifting back northward as a warm front on Friday. Areas of fog and or showers will be possible late Thursday night early Friday prior to the warm frontal passage. However, TS coverage appears negligible with building mid level heights in the wake of the shortwave trough. As 850mb temps rise to +13-14C Friday with moderate SW low level flow aiding in mixing, expect temps to rise well into the 70s, with current record temps in jeopardy (Indy's record is 75 in 1973). Friday night... A fairly strong cold front will push east through the plains Friday evening before reaching the MS valley by 12Z Saturday. A fairly long and fast line of thunderstorms is expected ahead of this front, possible reaching the border of Indiana by 12Z Saturday. A marginal risk for severe weather seems more than appropriate considering the very warm/moist airmass and strong deep layer shear vectors in place. && .LONG TERM (Thursday night through Wednesday)... Issued at 323 PM EST Wed Mar 4 2026 The wet pattern will dry out slightly on Saturday through Wednesday. Saturday... Models suggest a moderate trough over the the plains on Saturday morning within the upper levels. This feature will progress toward Indiana through the day. Within the lower levels, Indiana will start the day within the warm sector with a cold front to west poised to push across the state. Showers and Storm chances will be needed given the expected passage of the cold front as ample moisture and forcing will be available. Forecast soundings show pwats over 1 inch, thus confidence is high for rain. Saturday Night through Monday... Zonal flow aloft is expected during this time in the wake of the departed upper trough on Saturday. The departed upper trough will lead to subsidence building across the area on Sunday and into Monday. Model response to this with a elongated area of high pressure suggested to build from the southern plains. This system will bring dry and mild weather through this period. Forecast soundings through the period show a dry column. Southwest flow developing by Monday and Tuesday with allow for a warmer air to continue to arrive resulting in mild and warm spring like temperatures. Tuesday and Wednesday... Another cold front along with an area of low pressure is expected to settle across the Central Indiana on Tuesday afternoon through Wednesday. An upper trough is will be settling over the Rockies at that time, and this will eject some forcing dynamics toward Indiana as the front is present. Thus given these signals, pops will be needed, with slightly cooler temperatures. && .AVIATION (00Z TAF Issuance)... Issued at 649 PM EST Wed Mar 4 2026 Impacts: - Widespread IFR-LIFR ceilings through Thursday morning. - Widespread IFR visibilities through Thursday morning. - Widespread showers with thunderstorms ending from west this evening with more development late tonight. - Additional scattered thunderstorms possible Thursday afternoon for KBMG/KIND. Discussion: Thunderstorm threat has ended for the time being at KHUF AND KLAF. Thunderstorms will end within the hours at KIND/KBMG. Widespread IFR/LIFR ceilings and IFR vsby will continue overnight, although there maybe a brief window for 1-2 hrs of VFR in the immediate wake of the showers/TS this evening. Another round of showers and thunderstorms currently developing over the Ozarks will move back into the TAF sites between 05-08Z, with little to no impact expected for the cargo ops at KIND. Shower and thunderstorm activity will diminish between 10-15Z Thursday morning. A weak front will move across Indiana during the afternoon hours with a chance for scattered TS to effect KIND/KBMG during the afternoon hours. In additional ceilings are expected to improve to MVFR during the early afternoon hours. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for INZ043>049-051>057- 060>065-067>072. && SHORT TERM...Crosbie LONG TERM...Puma AVIATION...Crosbie
Hazardous weather outlook, Mar 4, 4:04 PM EST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 404 PM EST Wed Mar 4 2026 INZ043>049-051>057-060>065-067>072-052115- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 404 PM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A Flood Watch is in effect tonight with areas of locally heavy rain and possible flooding. Scattered thunderstorms will move across the area through tonight. Isolated severe hail will be possible with the strongest thunderstorms. Isolated damaging wind gusts and a brief tornado will also be possible through 10 PM near the U.S. 50 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flood Watch remains in effect through noon Thursday. Locally heavy rain and embedded thunderstorms will be possible Thursday morning that may lead to localized flooding. There is also a chance for thunderstorms at times Thursday afternoon through Saturday. A few strong storms are possible late Friday into Saturday. Additional thunderstorms are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-052115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph- 404 PM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Isolated thunderstorms are possible through tonight. No severe weather is expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by this weekend. There is also a chance for thunderstorms at times through early next week. A few strong storms are possible late Friday into Saturday and again next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Special weather statement, Mar 4, 6:09 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
609 PM EST Wed Mar 4 2026
INZ039-046>048-054>056-050000-
Johnson IN-Morgan IN-Hendricks IN-Shelby IN-Hancock IN-Hamilton IN-
Marion IN-
609 PM EST Wed Mar 4 2026
...A strong thunderstorm will impact portions of southwestern
Hancock, northwestern Shelby, northeastern Morgan, northern Johnson,
southeastern Hendricks, Marion and south central Hamilton Counties
through 700 PM EST...
At 608 PM EST, Doppler radar was tracking a strong thunderstorm near
Mooresville, or 14 miles southwest of Indianapolis, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph. Very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall may lead to localized
flooding.
Locations impacted include...
Indianapolis, Carmel, Fishers, Greenwood, Lawrence, Plainfield,
Greenfield, Beech Grove, Speedway, Mooresville, Southport, Avon, New
Whiteland, Cumberland, McCordsville, Whiteland, Bargersville, New
Palestine, Meridian Hills, and Brooklyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3946 8633 3960 8657 3998 8605 3973 8567
TIME...MOT...LOC 2308Z 239DEG 39KT 3961 8629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Mar 4, 6:43 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
643 PM EST Wed Mar 4 2026
INZ068-069-050015-
Daviess IN-Martin IN-
643 PM EST Wed Mar 4 2026
...A strong thunderstorm will impact portions of central Martin and
southeastern Daviess Counties through 715 PM EST...
At 642 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shoals, or 21 miles northeast of Petersburg,
moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shoals, Loogootee, Indian Springs, and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3856 8697 3865 8701 3884 8674 3872 8668
3861 8668
TIME...MOT...LOC 2342Z 241DEG 33KT 3862 8692
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:22 PM EST | Areal Flood Advisory | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Mar 4, 7:33 PM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Monroe, Shelby | 6 hr |
| Mar 4, 9:45 PM EST | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 7 hr |
| Mar 4, 10:58 PM EST | River Flood Warning | IND | Bartholomew | 27 hr |
| Mar 4, 11:00 PM EST | River Flood Warning | IND | Gibson, Knox | 17 days |
| Mar 4, 11:19 PM EST | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 15 hr |
| Mar 5, 1:28 AM EST | Areal Flood Warning | IND | Shelby | 8 hr |
| Mar 5, 2:19 AM EST | Areal Flood Warning | IND | Hancock, Marion, Shelby | 7 hr |
| Mar 5, 7:14 AM EST | River Flood Warning | IND | Jackson, Jennings, Washington | 16 hr |
| Mar 5, 8:27 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Johnson and 3 more | 6 hr |
| Mar 5, 12:11 PM EST | River Flood Warning | IND | Lawrence, Martin | 11 days |
| Mar 5, 12:11 PM EST | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Mar 5, 12:11 PM EST | River Flood Warning | IND | Lawrence, Martin | 11 days |
| Mar 5, 12:40 PM EST | River Flood Warning | IND | Henry, Rush, Shelby | 23 hr |
| Mar 5, 2:09 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Henry, Johnson, Rush and 1 more | 6 hr |
| Mar 5, 4:11 PM EST | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 9 days |
| Mar 5, 4:23 PM EST | River Flood Warning | IND | Delaware, Randolph | 15 hr |
Nearby
Flash Flood Warnings in Indiana, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.